MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 18IN2 USP1 D/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ BI VIO 18IN2 USP1 D/A CTX; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP2B436
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to eth for evaluation.Visual inspection revelated that one detached needle was received for analysis.Product code sxpp2b436.During the visual inspection of the returned needle, the swage and attachment area was noted to be as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was observed.The suture was not returned for evaluation.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of the eth quality process, all devices are manufactured, inspected, and released to approved specifications.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: - how many devices demonstrated the alleged deficiency? 3.- did the event occur during one or multiple patient procedures? 2 patients.- what is the total number of procedures? 2 procedures.- have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no, this was the first time the events had been reported to me or any other ethicon rep.File reviewed.Dhr review activity created.There were no adverse consequences to the patient.No additional information requested at this time.- were there any unexpected outcomes or complications resulting from the prolonged surgery time? no.- which tissue was being sutured when the event occurred? fascia.- was additional dissection required in other organs/tissues other than the target tissue? no.- was there any change in the patient¿s post operative care due to the prolonged procedure? no.- did the reported issue contribute to any patient adverse consequences? no.- could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided: i do not have tracking #, but i used the shipping label created here for shipment.- please provide the source or name of person providing answers to follow-up questions: (b)(6).Additional h11: urgeon reported that the needle kept pulling off of surture strand when pulling through tissue without any strain on the needle.This happened with 3 stands in the same case.Pa confirmed that this is what happened - that it happened with just driving through and that they didn't really pull on the needle yet at all.They both said this happened in a case last week.A surgical tech said the same thing happened with a different surgeon last week as well.I have identified one likely lot number for all occurrences.Was surgery delayed due to the reported event? yes, if yes, number of minutes: 5, action taken when event occurred? kept trying more sutures until they got one that worked.Was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, if no, explain: suture came out whole and nothing left behind.Patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4), device property of none, device in possession of none.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure in 2025 and barbed suture was used.During the procedure, it was reported by surgeon that the needle kept pulling off of suture strand when pulling through tissue without any strain on the needle.This happened with 3 stands in the same case.Pa confirmed that this is what happened - that it happened with just driving through and that they didn't really pull on the needle yet at all.They both said this happened in a case last week.A surgical tech said the same thing happened with a different surgeon last week as well.Suture came out whole and nothing left behind.They kept trying more sutures until they got one that worked.It was identified one likely lot number for all occurrences.Procedure was delayed by 5 minutes.No patient harm was reported.No adverse patient consequences were reported.Additional information was requested.

Brand Name
SFX SPI PDS+ BI VIO 18IN2 USP1 D/A CTX
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23796382
Report Number2210968-2025-14005
Device Sequence Number12155473
Product Code NEW
UDI-Device Identifier10705031464575
UDI-Public(01)10705031464575(17)270531(10)108XQB
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B436
Device Lot Number108XQB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown